6+ years and no changes

Where are you from (USA)?

How did you find this forum (Google)

What is your current age, height, weight? 30/5’11/210

What specific drug did you use (finasteride)?

What dose did you take (eg. 1.25-1.66mg/day)?

What condition was being treated with the drug? Hair thinning/not growing as long near the front and receding hair line

For how long did you take the drug (~2-3 weeks)?

How old were you, and WHEN (I was 24, started July 2014) did you start the drug?

How old were you when you quit, and WHEN (24, Aug 2014) did you quit?

How did you quit (cold turkey)?

How long into your usage did you notice the onset of side effects? Within the first week

What side effects did you experience that have yet to resolve since discontinuation?

Sexual
[ x ] Loss of Libido / Sex Drive
[ x ] Erectile Dysfunction
Complete Impotence
[ x ] Loss of Morning Erections
[ x ] Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
[ x ] Difficulty Focusing / Concentrating
Confusion
[ x ] Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ x ] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
[ x ] Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[ x ] Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
[ x ] Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I’ve began to supplement with adaptogens, I’ve also quit alcohol; both of these are fairly recent.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I originally took finasteride for the balding I was experiencing. I bought a 5mg set of pills which I cut myself using a razor knife. I tried to cut them into 4s but sometimes ended up with 3s so my dosage was around 1.25-1.66 mg/day. Almost immediately I felt my libido take a nose dive. I used to think about sex, have spontaneous erections now and then and I could masturbate 3+ times a day with no issues maintaining the pace.

After the side effects hit my libido was shot, probably 80-90% lowered. My erections are much harder to maintain and the hardness is only about half of what they used to be, though I can reach about 95% stiffness if I refrain from ejaculation for 3+ days. Morning wood even on no fap (refrainment from ejaculation) is rare, when I am not on no fap they don’t occur at all. Spontaneous erections are a thing of the past, I have not experienced a single one since I first took finasteride 6 years prior.

Since then my energy levels have gone down to an almost depressing level. I have gained a lot of weight, lost a lot of my muscular strength and am generally in a depressed state of mind. Recently I have begun to attempt to get my energy/vitality back. I exercise everyday, insofar as my current energy levels allow, which isn’t much. Some walking, occasionally jogging and body weight exercises whenever I can muster the surplus of energy to do so. I have quit alcohol and have taken up fasting. I have begun to supplement with adaptogens hoping that it will help with my energy issues, Ashwagandha and holy basil have boosted my energy/lowered my anxiety somewhat so I have recently ordered some ginseng to see if that will also improve matters.

If anyone has any words or advice they’d like to share with a 6 year victim of PFS, please do so. Your thoughts and words are much appreciated.

2 Likes

Welcome sadpanda!

All of your symptoms sound so recognizable to me. I’ve been suffering the same symptoms for over a year now.
I can’t really help you other than telling you that you’re not alone and that I wish you the best.
My best advice is to keep exercising and eating well, and try to enjoy and live your life to the very best that you can.

There are a number of people on this forum who are currently trying out experimental protocols on themselves involving Proviron and/or Human Chorionic Gonadotropin (hCG), which I’m hoping will yield some positive results on libido and sexual side effects.

If you can find some time and energy for it, please contribute to our survey. It does not do much for yourself but we need all the data we can get on symptoms and patients. This could provide valuable information for future researchers.

Take care

1 Like